Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Slight throbbing pain in the centre of chest, tightness, palpitations. Could this be a heart problem ?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11733 Questions
Hi, I asked a question last week which was answered, i was then ok for the past week since that. 2 nights ago (no alchohol consumed since last week) i had a slight throbbing pain in my the centre of my chest and a tightness, i found it uncomfortable for about 2 hours to sit in any position. I have now had this on an off for the last 2 days. I have also had some palpatations. I can still breath normally, although i get a strange sensation that palpatations may start just before i start breathing in. I also had bad heartburn when i woke up this morning. I appreciate that this could be a sustained anxiety attack, and i am booking an appointment with my GP tomorrow to get further tests, but i was just wondering if this was something that i needed checking out immediately at the hospital? I guess a serious heart problem couldn't last for 3 days?
Posted Wed, 27 Jun 2012 in Hypertension and Heart Disease
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for posting your query.
A chest tightness with palpitations might be related to a cardiac problem. Sometimes anginal pains may last for even week. You need a thorough evaluation to find out the cause of your symptoms. Other possibilities include gastro esophageal reflux, anxiety disorder, muscular pain.
In case the pain increases associated with palpitations, sweating, fainting, etc, then you must attend an ER immediately.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor